Alert archive / Kansas / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 84, NWS Wichita, KS
NWS Wichita, KS issued this severe thunderstorm warning at May 9, 2016, 7:44 PM CDT for Cowley County, Sumner County, Kansas. It was in force for 46 min. 4 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 9, 2016, 7:44 PM CDT (00:44 UTC)
- Expired
- May 9, 2016, 8:30 PM CDT
- In force
- 46 min
- Issued by
- NWS Wichita, KS
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Cowley County, KS, Sumner County, KS
The radar
The Wichita radar (KICT), 72 km from the middle of the area, began a volume at 00:44 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 9, 8:04 PM CDT | HAIL 1 | 3 S Arkansas City, KS | 1 MILE NORTH OF THE KANSAS/OKLAHOMA LINE ALONG HIGHWAY 77. |
| May 9, 8:07 PM CDT | HAIL 0.88 | Arkansas City, KS | HEAVY RAINFALL WAS ALSO REPORTED. |
| May 9, 8:08 PM CDT | HAIL 0.88 | Nne Arkansas City, KS | PEA TO NICKEL SIZE HAIL WITH VERY HEAVY RAIN. |
| May 9, 8:28 PM CDT | HAIL 0.88 | 7 E Arkansas City, KS | JUST WEST OF SILVERDALE. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 20 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 9, 2:07 PM CDT | Severe Thunderstorm Watch | SPC | 10 hr |
The nearest sounding before it
Norman, OK (KOUN), launched 00:00Z, 0.7 hours before the alert went out and 207 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 414 J/kg
- Mixed-layer CIN
- -122 J/kg
- Mixed-layer LCL
- 2076 m above ground
- 0-6 km bulk shear
- 50 kt
- 0-1 km storm-relative helicity
- 277 m²/s²
- 0-3 km storm-relative helicity
- 319 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 3.9
The text
As transmitted.
582
WUUS53 KICT 100044
SVRICT
KSC035-191-100130-
/O.NEW.KICT.SV.W.0084.160510T0044Z-160510T0130Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE WICHITA KS
744 PM CDT MON MAY 9 2016
THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHWESTERN COWLEY COUNTY IN SOUTH CENTRAL KANSAS...
SOUTHEASTERN SUMNER COUNTY IN SOUTH CENTRAL KANSAS...
* UNTIL 830 PM CDT
* AT 744 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 7 MILES SOUTHWEST
OF GEUDA SPRINGS...OR 10 MILES WEST OF ARKANSAS CITY...MOVING
NORTHEAST AT 25 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE
TO ROOFS...SIDING...AND TREES.
* LOCATIONS IMPACTED INCLUDE...
ARKANSAS CITY...WINFIELD...GEUDA SPRINGS AND STROTHER FIELD AIRPORT.
THIS INCLUDES INTERSTATE 35 BETWEEN MILE MARKERS 1 AND 2.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3700 9712 3701 9736 3714 9726 3723 9689
3700 9686
TIME...MOT...LOC 0044Z 236DEG 22KT 3702 9723
HAIL...1.00IN
WIND...60MPH
$$
METZGER2 follow-up statements
056
WWUS53 KICT 100101
SVSICT
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
801 PM CDT MON MAY 9 2016
KSC191-100111-
/O.CAN.KICT.SV.W.0084.000000T0000Z-160510T0130Z/
SUMNER KS-
801 PM CDT MON MAY 9 2016
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN SUMNER COUNTY IS
CANCELLED...
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF
THE WARNED AREA. THEREFORE THE WARNING HAS BEEN CANCELLED.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM CDT FOR
SOUTH CENTRAL KANSAS.
LAT...LON 3700 9715 3717 9715 3723 9689 3700 9686
TIME...MOT...LOC 0101Z 236DEG 22KT 3708 9712
$$
KSC035-100130-
/O.CON.KICT.SV.W.0084.000000T0000Z-160510T0130Z/
COWLEY KS-
801 PM CDT MON MAY 9 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 830 PM CDT
FOR SOUTHWESTERN COWLEY COUNTY...
AT 801 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED OVER GEUDA SPRINGS...
OR NEAR ARKANSAS CITY...MOVING NORTHEAST AT 25 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING...AND TREES.
LOCATIONS IMPACTED INCLUDE...
ARKANSAS CITY...WINFIELD...GEUDA SPRINGS AND STROTHER FIELD AIRPORT.
LAT...LON 3700 9715 3717 9715 3723 9689 3700 9686
TIME...MOT...LOC 0101Z 236DEG 22KT 3708 9712
HAIL...1.00IN
WIND...60MPH
$$
KLEINSASSER997
WWUS53 KICT 100112
SVSICT
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
812 PM CDT MON MAY 9 2016
KSC035-100130-
/O.CON.KICT.SV.W.0084.000000T0000Z-160510T0130Z/
COWLEY KS-
812 PM CDT MON MAY 9 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 830 PM CDT
FOR SOUTHWESTERN COWLEY COUNTY...
AT 811 PM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM NEAR ARKANSAS CITY TO 11 MILES SOUTHEAST OF GEUDA
SPRINGS...MOVING EAST AT 30 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING...AND TREES.
LOCATIONS IMPACTED INCLUDE...
ARKANSAS CITY...WINFIELD AND STROTHER FIELD AIRPORT.
LAT...LON 3700 9705 3719 9708 3723 9689 3700 9686
TIME...MOT...LOC 0111Z 257DEG 25KT 3713 9701 3700 9698
HAIL...1.00IN
WIND...60MPH
$$
KLEINSASSERWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wichita, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at May 9, 6:49 PM CDT, 55 minutes earlier.
Area forecast discussion, May 9, 6:49 PM CDT, 55 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WICHITA KS 649 PM CDT MON MAY 9 2016 .SHORT TERM...(THIS EVENING THROUGH THURSDAY MORNING) ISSUED AT 251 PM CDT MON MAY 9 2016 LATEST SURFACE ANALYSIS SHOWS SEMI-DIFFUSE DRYLINE LOCATED ROUGHLY ALONG THE WESTERN EDGE OF THE FORECAST AREA FROM SALINA TO MEDICINE LODGE. CONVECTION BEGINNING TO ERUPT ALONG THE DRYLINE JUST TO THE EAST OF P28. LATEST RAP ANALYSIS SHOWS AIRMASS DESTABILIZING AHEAD OF THE DRYLINE AS THE CLEARING CONTINUES...WITH MOST AREAS SLOWLY BECOMING UNCAPPED. LATEST HI-RES MODELS (NAMNEST/ARW) SUGGEST STORMS SHOULD CONTINUE TO DEVELOP ALONG THE DRYLINE...AS A SHORTWAVE IN THE OK PANHANDLE ROTATES EAST. GIVEN SBCAPE VALUES AROUND 2000 J/KG AND BULK SHEAR VALUES OF 35-40 KTS...THINK A BROKEN LINE OF DISCRETE SUPERCELLS WILL CONTINUE TO DEVELOP ALONG THE DRYLINE...WITH LARGE HAIL AND DAMAGING WINDS THE MAIN CONCERN. BETTER BULK SHEAR IS LOCATED ACROSS SOUTH CENTRAL KS...SO THINK THE STRONGEST STORMS MAY BE LOCATED ALONG OR SOUTH OF HIGHWAY 54/400. AS THE SUPERCELLS IN SOUTH CENTRAL KS PROGRESS TO THE EAST...THERE IS A A REMOTE CHANCE OF A TORNADO...WHERE 0-1 KM SHEAR IS AROUND 20 KTS...BUT THINK THIS CHANCE IS VERY SLIM...AS DIRECTIONAL SHEAR IS MARGINAL AND BETTER A LITTLE FURTHER SOUTH IN OK. PREFER TO EMPHASIZE THE LARGE HAIL/DAMAGING WIND THREAT. AS THE EVENING WEARS ON...MOST OF THE CONVECTION WILL SHIFT INTO THE FLINT HILLS AND SE KS. BUT THE FURTHER EAST THE STORMS GET THE LESS ORGANIZED THEY WILL BE...GIVEN THE BETTER BULK SHEAR SHIFTING INTO SW MO BETWEEN 00-06Z. SO MORE OF A STRONG TO SEVERE THREAT. MOST OF THE CONVECTION WILL BE EAST OF THE AREA BY TUE MORNING... WITH MOST OF THE AREA UNDER THE INFLUENCE OF WEAK RIDGING ALOFT. SHOULD SEE A NICE WARMUP ON TUE...AS S-SW FLOW WILL LEAD TO SOME DOWNSLOPE FLOW...WITH MAX TEMPS ALMOST 10 DEGREES ABOVE NORMAL IN THE MID 80S. LATEST GFS AND NAM/WRF SHOW THE LOW MOISTURE RAPIDLY RETURNING TO THE AREA FOR TUE EVENING/NIGHT...AS A NORTHERN PLAINS SHORTWAVE PUSHES A COLD FRONT SOUTH INTO NORTHERN KS. EXPECT THIS FRONTAL BOUNDARY TO PUSH INTO CENTRAL KS FOR LATE TUE EVENING OR POSSIBLY OVERNIGHT TUE...WITH CONVERGENCE INCREASING ENOUGH FOR A STRONG STORM CHANCE...LATE TUE NIGHT INTO WED MORNING...ESPECIALLY FOR PORTIONS OF CENTRAL KS FROM KSLN TO KCNU. THE FRONTAL BOUNDARY IS EXPECTED TO MAKE STEADY PROGRESS INTO SE KS ON WED...WITH POSSIBLY SOME LINGERING SHOWERS/STORMS OVER THE FLINT HILLS FOR THE DAYTIME HOURS ON WED. BOTH THE GFS/NAM/WRF SHOW THE FRONTAL BOUNDARY STALLING OR BEING SITUATED ACROSS SE KS FOR LATE WED AFTERNOON...WITH THE MODELS SHOWING A VERY UNSTABLE AIRMASS ACROSS SE KS FOR LATE WED AFTERNOON OR WED EVENING. SO WILL KEEP POPS GOING FOR MOST OF SE KS FOR WED EVENING. SOME UNCERTAINTY ON HOW OVERNIGHT WED INTO EARLY THU WILL PLAY OUT. THE NAM/WRF BLOWS UP A COMPLEX OF STORMS ON THE HIGH PLAINS AND DROPS IT E-SE ALONG THE KS/OK BORDER AND SOUTH CENTRAL KS FOR LATE WED NIGHT. WHILE THE GFS KEEPS THIS COMPLEX FURTHER SOUTHWEST OF THE FORECAST AREA. PREFER TO KEEP SOUTH CENTRAL KS DRY FOR NOW...AND GO WITH THE FURTHER SOUTH GFS SOLUTION. KETCHAM .LONG TERM...(FRIDAY THROUGH MONDAY) ISSUED AT 251 PM CDT MON MAY 9 2016 MODELS DIFFER ON HOW THE THU-SAT TIME FRAME WILL PLAY OUT. THE MEDIUM RANGE MODELS DIFFER ON HOW STRONG THE MID-UPPER RIDGE WILL BUILD OVER THE ROCKIES. THE GFS FLATTENS OUT THE RIDGE FASTER AND ALLOWS LOW LEVEL MOISTURE RETURN BACK INTO THE PLAINS FASTER...WHICH WOULD SUGGEST A MORE UNSETTLED WEEKEND...WHILE THE ECMWF IS A LOT DRIER AND KEEPS THE MOISTURE RETURN CONFINED TO AREAS ALONG THE KS/OK BORDER. FOR CONSENSUS SAKE PREFER THE WETTER GFS SOLUTION...KEEPING SHOWER AND THUNDERSTORM CHANCES ACROSS THE AREA. KETCHAM && .AVIATION...(FOR THE 00Z TAFS THROUGH 00Z TUESDAY EVENING) ISSUED AT 645 PM CDT MON MAY 9 2016 MAIN THUNDERSTORM CLUSTER OVER SOUTH CENTRAL KANSAS SHOULD CONTINUE MOVING EAST ACROSS SOUTHEASTERN KANSAS THROUGH MID-LATE EVENING. THIS STORM ACTIVITY WILL AFFECT THE CNU TERMINAL WITH POTENTIAL GUSTY WINDS AND HEAVY RAIN. ISOLATED SHOWERS/THUNDER BEHIND THIS CLUSTER TO THE WEST OF INTERSTATE 135 SHOULD DIMINISH AFTER SUNSET WITH LOSS OF DIURNAL HEATING. VERY LIGHT SOUTHERLY FLOW AND A MOISTENED BOUNDARY LAYER COULD LEAD TO MVFR/IFR STRATUS CEILINGS OVER THE FLINT HILLS AND SOUTHEAST KANSAS...LATE TONIGHT INTO EARLY TUESDAY MORNING. && .PRELIMINARY POINT TEMPS/POPS... WICHITA-KICT 57 86 63 77 / 60 10 20 30 HUTCHINSON 55 86 59 73 / 30 10 20 30 NEWTON 57 85 61 75 / 60 10 20 30 ELDORADO 58 85 63 79 / 70 10 20 30 WINFIELD-KWLD 57 86 64 80 / 70 10 20 20 RUSSELL 53 84 54 69 / 20 10 40 30 GREAT BEND 53 85 54 70 / 20 10 30 30 SALINA 55 85 58 72 / 40 10 30 30 MCPHERSON 55 85 58 72 / 30 10 30 30 COFFEYVILLE 62 84 65 82 / 70 10 20 40 CHANUTE 62 83 64 80 / 70 10 20 40 IOLA 62 83 64 79 / 80 10 20 40 PARSONS-KPPF 62 84 65 81 / 70 10 20 40 && .ICT WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...KETCHAM LONG TERM...KETCHAM AVIATION...JMC
Hazardous weather outlook, May 9, 7:17 PM CDT, 27 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WICHITA KS 717 PM CDT MON MAY 9 2016 KSZ032-033-047>053-067>072-082-083-091>096-098>100-110030- RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-CHASE- RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK-HARPER- SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE- 717 PM CDT MON MAY 9 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL KANSAS, EAST CENTRAL KANSAS, SOUTH CENTRAL KANSAS AND SOUTHEAST KANSAS. .DAY ONE...TONIGHT A FEW SEVERE THUNDERSTORMS WILL PERSIST THIS EVENING...MAINLY EAST OF THE KANSAS TURNPIKE AND CLOSER TO THE OKLAHOMA BORDER. THE MAIN STORM THREATS WILL BE HAIL OF QUARTER TO GOLF BALL SIZE...WIND GUSTS OF 60 TO 70 MPH...AND LOCALLY HEAVY RAINFALL AND LOCALIZED FLOODING. THE SEVERE THREAT SHOULD PUSH OUT OF FAR SOUTHEASTERN KANSAS BY MIDNIGHT. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THERE ARE PERIODIC CHANCES FOR THUNDERSTORMS FROM TUESDAY EVENING THROUGH SUNDAY. THERE IS CONSIDERABLE UNCERTAINTY IN THE DETAILS...BUT SOME STRONG STORMS ARE PROBABLE. AT THIS TIME...THE BEST CHANCE FOR ORGANIZED SEVERE WEATHER IS FOR SOUTHEAST KANSAS FOR WEDNESDAY AFTERNOON. .SPOTTER INFORMATION STATEMENT... SPOTTERS WILL BE NEEDED THIS EVENING...MAINLY EAST OF THE KANSAS TURNPIKE AND CLOSER TO THE OKLAHOMA BORDER. && FOR A GRAPHICAL VERSION OF THIS INFORMATION, SEE OUR WEBPAGE AT: HTTP://WEATHER.GOV/WICHITA/HWO/
In the hours before
Local storm report, May 9, 7:06 PM CDT, 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
706 PM CDT MON MAY 09 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0706 PM HAIL 2 SW WINFIELD 37.25N 96.99W
05/09/2016 E1.00 INCH COWLEY KS TRAINED SPOTTER
&&
CWHLocal storm report, May 9, 7:18 PM CDT, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
718 PM CDT MON MAY 09 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0716 PM HAIL 2 S WINFIELD 37.24N 96.97W
05/09/2016 E0.88 INCH COWLEY KS EMERGENCY MNGR
PUBLIC REPORT OF DIME HAIL ON 85TH ROAD.
&&
BDKLocal storm report, May 9, 7:22 PM CDT, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
722 PM CDT MON MAY 09 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0720 PM HAIL 8 NE WINFIELD 37.35N 96.87W
05/09/2016 E1.00 INCH COWLEY KS EMERGENCY MNGR
AT WINFIELD CITY LAKE.
&&
BDKLocal storm report, May 9, 7:24 PM CDT, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
724 PM CDT MON MAY 09 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0723 PM HAIL 2 SE WINFIELD 37.25N 96.94W
05/09/2016 E0.88 INCH COWLEY KS AMATEUR RADIO
&&
BDKSpecial weather statement, May 9, 7:34 PM CDT, 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
734 PM CDT MON MAY 9 2016
KSZ069-093-094-098-100100-
CHAUTAUQUA KS-ELK KS-BUTLER KS-COWLEY KS-
734 PM CDT MON MAY 9 2016
THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A
* SIGNIFICANT WEATHER ADVISORY FOR...
NORTHWESTERN CHAUTAUQUA COUNTY IN SOUTHEASTERN KANSAS...
WESTERN ELK COUNTY IN SOUTHEASTERN KANSAS...
SOUTHEASTERN BUTLER COUNTY IN SOUTH CENTRAL KANSAS...
EASTERN COWLEY COUNTY IN SOUTH CENTRAL KANSAS...
* UNTIL 800 PM CDT
* AT 733 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
TRACKING A STRONG THUNDERSTORM OVER BURDEN...OR 12 MILES EAST OF
WINFIELD...MOVING NORTHEAST AT 45 MPH.
HAIL UP TO THE SIZE OF NICKELS...AND WIND GUSTS UP TO 50 MPH WILL BE
POSSIBLE WITH THIS STORM.
* LOCATIONS IMPACTED INCLUDE...
CEDAR VALE...BURDEN...MOLINE...DEXTER...GRENOLA...ATLANTA...LATHAM...
CAMBRIDGE AND MAPLE CITY.
LAT...LON 3749 9681 3761 9648 3761 9644 3717 9618
3700 9679
TIME...MOT...LOC 0033Z 233DEG 40KT 3728 9675
METZGERSpecial weather statement, May 9, 7:41 PM CDT, 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
741 PM CDT MON MAY 9 2016
KSZ070-071-094-095-098-100115-
WOODSON KS-CHAUTAUQUA KS-ELK KS-WILSON KS-GREENWOOD KS-
741 PM CDT MON MAY 9 2016
THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A
* SIGNIFICANT WEATHER ADVISORY FOR...
WESTERN WOODSON COUNTY IN SOUTHEASTERN KANSAS...
NORTHEASTERN CHAUTAUQUA COUNTY IN SOUTHEASTERN KANSAS...
ELK COUNTY IN SOUTHEASTERN KANSAS...
WESTERN WILSON COUNTY IN SOUTHEASTERN KANSAS...
GREENWOOD COUNTY IN SOUTHEASTERN KANSAS...
* UNTIL 815 PM CDT
* AT 738 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
TRACKING A STRONG THUNDERSTORM 7 MILES SOUTHEAST OF EUREKA...MOVING
NORTHEAST AT 15 MPH.
WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS STORM.
* LOCATIONS IMPACTED INCLUDE...
EUREKA...FREDONIA...MADISON...HOWARD...LONGTON...TORONTO...HAMILTON...
SEVERY...FALL RIVER...ELK FALLS...PIEDMONT...CLIMAX...VIRGIL...NEW
ALBANY...COYVILLE...FALL RIVER LAKE...TORONTO LAKE...BUXTON...FALL RIVER
STATE PARK AND EUREKA AIRPORT.
LAT...LON 3717 9617 3762 9645 3809 9637 3809 9636
3817 9635 3817 9596 3804 9596 3804 9580
3739 9582 3739 9596 3729 9596
TIME...MOT...LOC 0038Z 229DEG 14KT 3776 9617
METZGERThe office that day
Everything else NWS Wichita, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 9, 7:00 PM CDT | Severe Thunderstorm Warning | ICT | Cowley, Sumner | 45 min |
| May 9, 7:03 PM CDT | Special Weather Statement | ICT | Greenwood | 27 min |
| May 9, 7:34 PM CDT | Special Weather Statement | ICT | Chautauqua | 26 min |
| May 9, 7:41 PM CDT | Special Weather Statement | ICT | Elk, Greenwood | 34 min |
| May 9, 8:07 PM CDT | Special Weather Statement | ICT | Sumner | 23 min |
| May 9, 8:16 PM CDT | Special Weather Statement | ICT | Wilson, Woodson | 29 min |
| May 9, 8:21 PM CDT | Severe Thunderstorm Warning | ICT | Cowley | 39 min |
| May 9, 8:37 PM CDT | Special Weather Statement | ICT | Wilson, Woodson | 23 min |
| May 9, 8:49 PM CDT | Special Weather Statement | ICT | Chautauqua | 26 min |
| May 9, 9:03 PM CDT | Special Weather Statement | ICT | Cowley | 27 min |
| May 9, 9:12 PM CDT | Severe Thunderstorm Warning | ICT | Cowley | 33 min |
| May 9, 9:42 PM CDT | Special Weather Statement | ICT | Cowley | 33 min |
| May 9, 9:51 PM CDT | Special Weather Statement | ICT | Chautauqua | 24 min |
| May 9, 9:55 PM CDT | Special Weather Statement | ICT | Labette, Montgomery | 35 min |
| May 9, 10:52 PM CDT | Special Weather Statement | ICT | Labette | 23 min |
Nearby
Severe Thunderstorm Warnings in Kansas, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.